Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 15, 2009, 6:25 PM CDT for Lipscomb County, Ochiltree County, Texas. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 15, 2009, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 154 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:25 PM CDT | HAIL 4.5 | Wolf Creek Park, TX | |
| Jun 15, 6:27 PM CDT | HAIL 1.75 | 2 E Wolf Creek Park, TX | |
| Jun 15, 6:51 PM CDT | HAIL 1 | 9 W Lipscomb, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:12 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 152325 TORAMA TXC295-357-160000- /O.NEW.KAMA.TO.W.0014.090615T2325Z-090616T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 625 PM CDT MON JUN 15 2009 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS... EAST CENTRAL OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 700 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR WOLF CREEK PARK...OR ABOUT 16 MILES SOUTHEAST OF PERRYTON...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE IN MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3628 10036 3612 10033 3612 10071 3624 10073 TIME...MOT...LOC 2325Z 265DEG 26KT 3619 10064 $$ CLK
2 follow-up statements
000 WWUS54 KAMA 152348 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 648 PM CDT MON JUN 15 2009 TXC295-357-160000- /O.CON.KAMA.TO.W.0014.000000T0000Z-090616T0000Z/ LIPSCOMB TX-OCHILTREE TX- 648 PM CDT MON JUN 15 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST CENTRAL OCHILTREE AND WEST CENTRAL LIPSCOMB COUNTIES... AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS REPORTED A TORNADO. THIS TORNADO LIFTED AT 632 PM 3 MILES EAST OF WOLF CREEK PARK. THIS STORM REMAINS SEVERE HOWEVER AND MAY PRODUCE ANOTHER TORNADO AS IT MOVES EAST AT 30 MPH. THIS STORM WAS LOCATED 12 MILES WEST NORTHWEST OF LIPSCOMB. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTIES... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3612 10033 3612 10055 3625 10060 3628 10036 TIME...MOT...LOC 2344Z 250DEG 23KT 3625 10050 $$ CLK
000 WWUS54 KAMA 152358 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 658 PM CDT MON JUN 15 2009 TXC295-357-160007- /O.EXP.KAMA.TO.W.0014.000000T0000Z-090616T0000Z/ LIPSCOMB TX-OCHILTREE TX- 658 PM CDT MON JUN 15 2009 ...THE TORNADO WARNING FOR EAST CENTRAL OCHILTREE AND WEST CENTRAL LIPSCOMB COUNTIES EXPIRES AT 700 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA...AND NO LONGER POSES A TORNADIC THREAT TO LOCATIONS 8 MILES WEST NORTHWEST OF LIPSCOMB. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3612 10033 3612 10055 3625 10060 3628 10036 TIME...MOT...LOC 2357Z 250DEG 23KT 3628 10040 $$ CLK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 15, 3:15 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 15, 3:15 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON JUN 15 2009 .DISCUSSION... FIRST ITEM OF CONCERN IS THREAT FOR TSTMS. DRYLINE HAS MIXED EWD INTO WRN COLUMN OF COUNTIES IN PNHDLS. TEMPS RISING INTO LOWER 90S AT THIS TIME. RICH DEEP MSTR IS IN PLACE AHEAD OF DRYLINE... RESULTING IN A VERY UNSTABLE AIRMASS. WILL CALL FOR ISOLATED TO SCATTERED TSTMS THIS EVE...WITH MENTION OF SEVERE POSSIBLE. WEAK COLD FRONT EXPECTED TO MOVE INTO NRN ZONES TNGT...LINGERING ACROSS TX PNHDL DURING MUCH OF THE DAY ON TUE. EXPECT THIS BNDRY TO RETREAT NWD DURING THE AFTN AND EVE ON TUE. HAVE KEPT AFTN POPS GOING ACROSS NERN HALF OF FCST AREA TUE AFTN...WHERE POOLING DWPTS ON N SIDE OF BNDRY EXPECTED TO PRODUCE ZONE OF HIGHER INSTBY. HAVE REORIENTED POPS TUE EVE...NOW INCLUDING ERN AND SOUTH CENTRAL ZONES...WHERE SELY LOW-LEVEL FLOW EXPECTED TO PRODUCE SUFFICIENT MSTR RETURN. REMAINING PERIODS WILL BE KEPT DRY AND WARM...AS INCREASING MID-LEVEL HEIGHTS EXPECTED TO LIMIT LARGE SCALE VERTICAL MOTIONS. STAYED VERY CLOSE TO MOS TEMPS ALL PERIODS...BUT HAVE INCREASED WED NIGHT AND THU TEMPS SLIGHTLY...DUE TO DOWNSLOPING SWLY WINDS. 03 COCKRELL && .FIRE WEATHER... RELATIVE HUMIDITY VALUES WILL FALL INTO THE 15 TO 25 PERCENT RANGE TUESDAY AND WEDNESDAY...WITH THE LOWEST VALUES ACROSS THE WESTERN ZONES. WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH ON TUESDAY. ON WEDNESDAY...WINDS OF 20 TO 25 MPH WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS. ON THURSDAY...ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR...AS MINIMUM RELATIVE HUMIDITY VALUES FALL INTO THE 15 TO 25 PERCENT RANGE...AND WINDS APPROACH 20 MPH. FOR FRIDAY AND BEYOND ...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 20 PERCENT. 03 && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 62 94 62 97 67 / 30 10 10 5 5 BEAVER OK 64 97 61 99 68 / 40 20 20 5 5 BOISE CITY OK 60 92 60 95 64 / 30 20 10 10 10 BORGER TX 67 97 70 102 71 / 30 20 20 5 5 BOYS RANCH TX 60 96 61 101 66 / 30 10 10 5 5 CANYON TX 61 95 60 97 66 / 30 10 10 5 5 CLARENDON TX 66 98 69 99 71 / 40 10 20 5 5 DALHART TX 57 93 58 96 61 / 30 10 10 5 10 GUYMON OK 62 96 64 102 65 / 30 20 20 5 5 HEREFORD TX 61 95 62 97 66 / 30 5 10 5 5 LIPSCOMB TX 63 95 64 99 70 / 40 20 20 5 5 PAMPA TX 68 95 69 97 71 / 40 20 20 5 5 SHAMROCK TX 67 100 71 100 72 / 40 20 20 5 5 WELLINGTON TX 68 101 73 100 73 / 40 10 20 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 05/03
Hazardous weather outlook, Jun 15, 3:20 PM CDT, 3 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT MON JUN 15 2009 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 320 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME SEVERE THROUGH TONIGHT WITH THE PRIMARY THREATS BEING VERY LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A TORNADO WATCH IS IN EFFECT FOR ALL BUT THE FAR WESTERN COUNTIES OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 11 PM CDT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE EASTERN TEXAS PANHANDLE. SOME OF THESE STORMS MAY GET STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THROUGH TONIGHT. KRAUSE
In the hours before
Local storm report, Jun 15, 5:30 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT MON JUN 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL WOLF CREEK PARK 36.21N 100.65W
06/15/2009 M2.75 INCH OCHILTREE TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA01552
SFJLocal storm report, Jun 15, 5:38 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT MON JUN 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 5 E WOLF CREEK PARK 36.21N 100.56W
06/15/2009 E1.50 INCH OCHILTREE TX TRAINED SPOTTER
WINT WINDS ESTIMATED TO 35 MPH
&&
EVENT NUMBER AMA01553
SFJLocal storm report, Jun 15, 5:42 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
542 PM CDT MON JUN 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 11 S BOOKER 36.30N 100.54W
06/15/2009 E1.75 INCH LIPSCOMB TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA01554
SFJLocal storm report, Jun 15, 6:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT MON JUN 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 10 W LIPSCOMB 36.23N 100.45W
06/15/2009 E2.00 INCH LIPSCOMB TX PUBLIC
&&
EVENT NUMBER AMA01555
SFJLocal storm report, Jun 15, 6:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT MON JUN 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 5 E WOLF CREEK PARK 36.21N 100.56W
06/15/2009 E1.50 INCH OCHILTREE TX TRAINED SPOTTER
WITH WINDS ESTIMATED TO 35 MPH
&&
CORRECTED REMARKS
EVENT NUMBER AMA01553
SFJLocal storm report, Jun 15, 6:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
606 PM CDT MON JUN 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 5 E WOLF CREEK PARK 36.21N 100.56W
06/15/2009 M4.50 INCH OCHILTREE TX TRAINED SPOTTER
TIME ESTIMATED
&&
EVENT NUMBER AMA01557
SFJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:01 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 59 min |
| Jun 14, 9:37 PM CDT | High Wind Warning | AMA | Dallam, Hartley, Moore, Sherman | 48 min |
| Jun 14, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 53 min |
| Jun 14, 9:54 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 66 min |
| Jun 14, 10:52 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 25 min |
| Jun 15, 4:07 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 53 min |
| Jun 15, 4:19 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 42 min |
| Jun 15, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree | 64 min |
| Jun 15, 5:15 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 60 min |
| Jun 15, 5:36 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree, Roberts | 54 min |
| Jun 15, 6:11 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 64 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.